MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0479-01U
Medical Device Problem Code Inability to Auto-Fill (1044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after eight days of intra-aortic balloon (iab) therapy, the console generated an iab catheter restriction alarm which eventually developed into an auto-fill failure alarm.They were unable to resume pumping due to the constant alarms.There was no blood in the tubing and there were no visible kinks in the catheter.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The customer attempted a decrease in augmentation control, and attempted pressing "iab fill" key without relief.They were advised to obtain a chest x-ray to check the location and contact the physician for further instruction and possible replacement/removal.It was later reported that the iab had been removed and replaced with a new one.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
(b)(6).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the exterior.The catheter was cut at approximately 59.18cm from the iab tip.An inner lumen kink was observed at approximately 13.97cm from the iab tip.An underwater leak test of the balloon and catheter was performed and no leaks were detected.A guidewire insertion test found that there was an inner lumen occlusion which could not be cleared.Due to the returned condition of the iab, we could not replicate the laboratory settings to investigate the reported failures.Therefore, the reported complaints cannot be confirmed.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Analysis of production (3331/213) - the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis (4109/213) - the review of the historical data was performed.Trend analysis (4110/213) - the overall complaint trend data for the period dec-2019 through nov-2021 was reviewed.Communication/interviews: (4111/213) communication/interviews were performed to obtain all possible information.Reference complaint # (b)(4).
 
Event or Problem Description
N/a.

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key12916046
Report Number2248146-2021-00807
Device Sequence Number5718605
Product Code DSP
UDI-Device Identifier10607567109503
UDI-Public10607567109503
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number0684-00-0479-01U
Device Catalogue Number0684-00-0474
Device Lot Number3000174171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight112 KG